Can I Break The Lorazepam Habit.

Discussion in 'Fibromyalgia Main Forum' started by joeb7th, Mar 20, 2007.

  1. joeb7th

    joeb7th New Member

    I am definitely hooked on Lorazepam.

    Yes, my body untenses when I take this and it last most of the day, but it goes out of your system so fast that by the next day you go through these mini-withdrawals.

    My nerve system is very damaged from what ever hit me 15 months ago, this is one reason I ever had to take sedatives, but after a day of Lorazepam and then not taking this the very next day I tremor and feel everything 3 times stronger than normal. Cold, heat, pain, tension, muscle ache, you name it. I am tense and shaking all over, almost can't function at all and I moan and can't focus. Horrible.

    How can I ever break this dependency on Lorazepam?

    Docs don't really want me on Valium, and they do want me to take klonopin, but the two times I did it didn't seem to work nearly as well as lorazepm amnd even made me kind of sick feeling. And feeling about that?
  2. JaneSmith

    JaneSmith New Member

    From what I've read, if you take it daily for anxiety and then don't take it, you would feel withdrawal symptoms. If you really want to get off of it, you need to talk to the doctor who prescribed it to you first and get the facts. It is addictive. Good luck and call a professional tomorrow.
  3. MsE

    MsE New Member

    I use Lorazepam, and periodically I feel guilty about it. I don't use much and I don't use any more now than I did years ago when I was put on it.

    All I know is that I can function when I use it, and I can't function when I don't. I am dependent on it, I know, and I don't like that, but neither do I like feeling miserable.

    When I use 1/2 three times a day, I am able to get a few things done, sleep a bit better, and definitely feel better. I have talked to my doc about using something else instead. His reply: "This is working for you. Be glad. Let's not mess around fixing what doesn't need fixing. You are dependent on it, but you are not an addictive personality. It is serving a useful purpose. Relax and use it."

    So I do. Perhaps I shouldn't, but at this stage of my life, whatever keeps me going is worth it. I don't get the staggers or overly tired or any of the other things Lorazepam is supposed to cause. For me it works opposite. My energy level improves and some of the CFIDS symptoms ease.

    So, I'm stuck with it. At least for now.
  4. MsE

    MsE New Member

    If you really feel you should get off of it, you need to cut back a very little bit at a time or all the symptoms will come back and whop you.
    Also, after you've been on it for awhile, stopping cold-turkey can be hazardous to your health.
  5. joeb7th

    joeb7th New Member

    I cut a 2 MG lorazepam tab in half and put this under my tongue.

    It definitely helps my body relax . I usually take one of these a day, sometimes two. So that is 2 mgs which I undertsand is like taking 20 mgs of valium.

    But stll, I wouldn't mind beginning to do the Valium thing that last longer. Maybe 10 mgs or 5 to start and then see if I can cut this back every few weeks too.

    I know what you are saying. If it works, why get off of t. It's a tough call for me. Lorazepam works better than either Valium but Clonazepam. But my instincts have always been to not get hooked on anything.

    Just always a tough decision. My wife however wishes I would just take this Lorazepam forever as it stops my moaning and pain convulsions. It's been so hard for her to be around this for the last year and a half and I can't blame here one bit.

    I figure if I try the valium and it doesn't work I can go back to lorazepam.
  6. MsE

    MsE New Member

    I talked to my doctor about switching to valium or one of the others, but he said his mentor had told him not to "mess with a good thing," and in his own way was suggesting I just get over my concerns and be grateful something works. I use 1 1/2 mg a day and have for many years.

    Periodically, as I said above, I start wondering about it, but hey--at 72 do I really care? Okay. Sometimes I do.
  7. JohnBee

    JohnBee New Member

    I was on Ativan for 5 years! It was a good friend for a long time but it really bit me. It can be tough to get off, but you should do it. Otherwise the tolerance means taking more of it.Also, I do believe what a psychologist told me at my hmo...that benzodiazapines take apart your sleep structure. More power to you. Good luck John Bee
  8. MsE

    MsE New Member

    Could you take a moment to explain what you mean by "take apart your sleep structure"? I would appreciate the info. Thanks. MsE
  9. springrose22

    springrose22 New Member

    I take 1 mg. at bedtime each night and cannot sleep without it. However, I understand it can wreck your memory, so I plan to wean myself off of it. Look up this website: theroadback.org. It is explained on there exactly how to do it. I am having dental amalgams removed in the next month, then plan to wean myself off the lorazepam, then do some chelating to get rid of the mercury. So, I will have my hands full. Check out that website. I found it quite informative. Marie
  10. ulala

    ulala New Member

    about levaquin. Did you see it? I just bumped it up for you. Hope you have a chance to see it.

    Best wishes!
  11. JaneSmith

    JaneSmith New Member

    I'm wondering what that means. I don't have sleep structure if I don't sleep.
  12. desertlass

    desertlass New Member

    The tapering process that Skeesix and others mention seems to be a good one. I will probably use it when the time comes for me to go off the Loraz.

    However, I just don't feel that I am ready to do that. I don't feel like I'm in a strong enough position. I feel like I need the strong western meds to help me cope and function while I address the long term issues with nutrtition and detoxification. I know that lorazepam will be one of the things I'm detoxifying at some point, but I can't do it all at once and still feel human.

    Maybe if I could leave my family for about a year and go through some horrible intensive detox/yeast/metals/chemicals/bacteria/viral kill it all dead protocol, then sometimes I think I should.

    However, "holistic" to me, means the whole person, and I know that mentally I would decline if I were away from my family and feeling too terrible for too long of a time. My mind and spirit need to be balanced for me to heal as well, and for the time being, a pain med, an anti-depressant and a nervous system sedative all seem to give me enough life that I can contribute positively to my spouse and children, while I also work on the healing. It's going to be a long process, but I have learned from a bad injury a few years ago, that the body does not heal well when it is under too much distress.

    I fully understand the dilemma you feel about this whole thing. A chiropracter I once saw a long time ago, called it a "medicament".

    I am so glad you are posting again-- I was really concerended about you. I hope you are also able to find avenues to adress what is causing you so much severe pain, especially in your GI tract-- I thought erikmoldwarrior had some good advice-- to look into any potential chemicals like mold or metals that might be creating a neurotoxic attack on your system.

    Many wishes for your improved health, as well as anyone else struggling with the dilemma of lorazepam, or other meds.
    Lisette